Patient : I have had a hoarse voice for just over 6 weeks with no other symptoms. My doctor thought it was viral, so didn't prescribe anything, however after 5 weeks I was prescribed antibiotics. I have now finished a 7 day course on Tuesday and my voice is still very hoarse. Can you please advise what I should do next, as I have had these symptoms for 7 weeks on Monday.
I note from your medication history that you are on a number of medications normally used for the treatment of Asthma, Hay fever and Sinusitis. With sinusitis patients can develop a discharge that runs down the back of the throat. This may produce a cough and can sometimes make the voice hoarse. However, there are numerous other cause of a hoarse voice which need to be ruled out. You will need to see an ENT specialist to have a complete examination. Causes of hoarseness range from simple laryngitis to tumors of the vocal cords.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.